Oklahoma, 2007Flash Flood in Oklahoma, July 13, 2007
July 13, 2007 · NWS OUN · 1 event in 1 county or zone
Showers and thunderstorms developed along and north of stationary front during the early morning hours of the 13th. The thunderstorms with intense lightning moved little throughout the morning, with the most concentrated area of heavy rainfall occurring over Payne County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along and north of stationary front during the early morning hours of the 13th. The thunderstorms with intense lightning moved little throughout the morning, with the most concentrated area of heavy rainfall occurring over Payne County. Major street flooding and stalled vehicles were the result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 8:12 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 8:12 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT THU JUL 12 2007
.UPDATE...MADE SOME MINOR ADJUSTMENTS TO THE RAINFALL FORECAST.
OVERALL PLACEMENT AND MAGNITUDE OF THE POPS AND RAIN TOTALS BY THE
DAY SHIFT MATCHES CURRENT THINKING QUITE WELL. WITH UPPER
DISTURBANCES CONVERGING ON THE SOUTHERN PLAINS FROM THE NORTH AND
NORTHWEST...AND WIDESPREAD CONVECTION ONGOING THIS EVENING...IT
APPEARS INEVITABLE THAT A COMPLEX OF THUNDERSTORMS WILL SLIDE DOWN
THE INSTABILITY AXIS INTO OKLAHOMA TONIGHT. MODEL GUIDANCE
CONTINUES SOMEWHAT VARIABLE IN THE TRACK OF THE HEAVIEST
RAIN...THOUGH. THERE MAY BE A SHARP WESTERN CUTOFF TO THE HEAVY
RAIN...WHERE WARMER MID LEVEL TEMPERATURES WILL BE DIFFICULT TO
OVERCOME. MEANWHILE...THE GREATEST LIFT WILL BE NORTH AND EAST OF
A STATIONARY SURFACE FRONT IN CENTRAL OKLAHOMA...BUT INSTABILITY
WILL BE AT A RELATIVE MINIMUM ON THE COOL SIDE OF THE FRONT.
MOST LIKELY...THE CENTER OF THE DEVELOPING THUNDERSTORM COMPLEX
WILL TRACK THROUGH THE CENTER OF THE INSTABILITY AXIS...FROM
WOODWARD TO JUST WEST OF OKLAHOMA CITY...TO NEAR PAULS VALLEY BY
MORNING. TOTAL RAIN ACCUMULATION MAY BE ENHANCED BY STRONG LIFT JUST
EAST OF THIS TRACK...BUT SEVERE WEATHER AND FLASH FLOODING WILL
BE MORE LIKELY FARTHER WEST IN THE GREATEST INSTABILITY.
MAIN CHANGE WAS TO DELAY THE ONSET OF PRECIP IN CENTRAL AND
SOUTHERN OKLAHOMA...AND TO DECREASE POPS SOMEWHAT IN WESTERN NORTH
TEXAS. RAIN WILL BECOME MORE LIKELY THERE ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 79 68 89 / 80 70 10 10
HOBART OK 69 80 68 90 / 90 70 10 10
WICHITA FALLS TX 73 83 70 90 / 60 70 30 10
GAGE OK 66 85 64 90 / 100 30 10 10
PONCA CITY OK 69 84 66 89 / 60 50 0 10
DURANT OK 74 84 71 89 / 30 80 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OKZ004>048-050>052.
TX...NONE.
&&
BURKE
Hazardous weather outlook, Jul 12, 5:32 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT THU JUL 12 2007
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
632 PM CDT THU JUL 12 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH TONIGHT.
TIMING AND LOCATION...
STRONG AND OCCASIONALLY SEVERE THUNDERSTORMS WILL BEGIN IN
NORTHWEST OKLAHOMA BY LATE EVENING...AND EXPAND EAST AND SOUTH INTO
THE REST OF THE REGION...POSSIBLY REACHING THE RED RIVER BY MORNING.
IMPACTS...
PROPERTY DAMAGE FROM WIND GUSTS TO 70 MPH AND HAIL UP TO 1.25 INCHES
IN DIAMETER. FLASH FLOODING WILL ALSO BE A MAJOR CONCERN.
DISCUSSION...
THE WEATHER PATTERN TONIGHT WILL BE CAPABLE OF MAINTAINING STRONG TO
SEVERE THUNDERSTORMS AS THEY ROLL OFF THE HIGH PLAINS INTO OKLAHOMA.
UPPER LEVEL DISTURBANCES IN SOUTHERN COLORADO AND NORTHERN KANSAS
WILL CONVERGE ON THE SOUTHERN PLAINS BY FRIDAY MORNING. AHEAD OF
THESE FEATURES...SCATTERED EVENING THUNDERSTORMS ARE EXPECTED TO
MERGE AND FORM A LARGE COMPLEX OF STORMS THAT WILL TRACK ALONG A
STATIONARY FRONT IN OKLAHOMA. OTHER ISOLATED THUNDERSTORMS WILL MOVE
EAST FROM LUBBOCK...AFFECTING WESTERN NORTH TEXAS.
A COLD FRONT WILL REMAIN STATIONARY FROM AROUND ALVA TO CHICKASHA TO
ADA MUCH OF TONIGHT. AN OUTFLOW BOUNDARY IN SOUTHERN OKLAHOMA WILL
LIFT BACK TOWARD THE NORTH...BRINGING A VERY MOIST AND MODERATELY
UNSTABLE AIR MASS INTO THE REGION NEAR AND SOUTH OF THE FRONT. THE
CENTER OF THE ANTICIPATED THUNDERSTORM COMPLEX WILL LIKELY TRACK
ALONG THE FRONT. RAIN WILL BECOME VERY WIDESPREAD AND HEAVY IN THIS
ZONE...WHILE THE RISK FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS
AND LARGE HAIL...WILL BE MAXIMIZED SOUTH OF THE FRONT. WIDESPREAD
HEAVY RAINFALL WILL LIKELY CREATE SHORT TERM FLASH FLOODING AND
LONGER TERM RISES ALONG STREAMS AND RIVERS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING THROUGH TONIGHT...
MAIN-STEM RIVER FLOODING COULD CONTINUE TO INCREASE...WHICH WILL
IMPACT ALREADY FULL LAKES AND RESERVOIRS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE INTO NORTHERN OKLAHOMA FRIDAY MORNING.
THUNDERSTORMS...MAINLY NON SEVERE...WILL LIKELY ACCOMPANY THE
FRONT...SPREADING SOUTHWARD WITH TIME...AS DRIER AIR AND
SUBSIDENCE ARRIVE FROM THE NORTH. ASIDE FROM A SLIGHT CHANCE FOR
RAIN LATE SATURDAY...THE WEEKEND WILL BE MAINLY DRY. IT IS POSSIBLE
ANOTHER SLOW MOVING UPPER LOW WILL FORM IN THE MORE TROPICAL AIR
MASS OVER TEXAS EARLY NEXT WEEK. IF THIS LOW FORMS AND DRIFTS
NORTHWARD AS EXPECTED...RAIN CHANCES WILL EXPAND...ESPECIALLY ACROSS
THE EASTERN HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
FLASH FLOODING AND MAIN-STEM RIVER FLOODING WILL CONTINUE TO BE A
CONCERN FRIDAY... WHICH WILL CONTINUE TO IMPACT ALREADY FULL LAKES
AND RESERVOIRS. ANY MAIN-STEM RIVER FLOODING THAT DEVELOPS TONIGHT
AND FRIDAY MAY CONTINUE INTO THE WEEKEND...EVEN AFTER THE WIDESPREAD
RAIN HAS ENDED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY JULY 13.
BURKEIn the hours before
Special weather statement, Jul 13, 12:01 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT FRI JUL 13 2007
OKZ005-006-011>013-020-130645-
GARFIELD OK-NOBLE OK-WOODS OK-ALFALFA OK-PAYNE OK-MAJOR OK-
101 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
MAJOR...NOBLE...PAYNE AND WOODS COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 19 MILES WEST OF
ORIENTA...ACROSS ENID AND PERRY...TO 4 MILES EAST OF STILLWATER AT
100 AM CDT. MOVEMENT WAS SOUTHEAST AT 20 MPH.
THESE STORMS WILL PRODUCE INTENSE LIGHTNING AND VERY HEAVY RAIN.
BETWEEN ONE AND TWO INCHES OF RAIN WILL FALL IN A SHORT TIME. SMALL
HAIL AND WINDS AROUND 45 MPH ARE ALSO LIKELY.
BURKE
Special weather statement, Jul 13, 12:17 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUL 13 2007
OKZ015-017-130700-
DEWEY OK-BLAINE OK-
117 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND DEWEY COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF SEILING AT 116 AM
CDT...MOVING EAST AT 15 MPH.
THIS STORM WILL PRODUCE TORRENTIAL RAINFALL...WITH VISIBILITY NEAR
ZERO...AS IT CROSSES EASTERN DEWEY COUNTY INTO NORTHERN BLAINE
COUNTY. SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO LIKELY. SOME
LOCATIONS IMPACTED WILL INCLUDE HUCMAC...LONGDALE...AND CANTON.
BURKE
Special weather statement, Jul 13, 12:38 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 AM CDT FRI JUL 13 2007
OKZ018>020-130715-
LOGAN OK-KINGFISHER OK-PAYNE OK-
138 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER...LOGAN AND PAYNE
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTH OF
LACEY TO ORLANDO...STILLWATER...AND CUSHING AT 136 AM CDT...MOVING
SOUTH AT 20 MPH.
THESE STORMS WILL PRODUCE INTENSE LIGHTNING AND TORRENTIAL
RAIN...WITH NEAR ZERO VISIBILITY. ACCUMULATIONS BETWEEN 1 AND 2
INCHES IN AN HOUR WILL BE COMMON...RESULTING IN LOCALIZED FLOODING.
SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO LIKELY.
BURKE
Special weather statement, Jul 13, 1:05 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
205 AM CDT FRI JUL 13 2007
OKZ026-130745-
LINCOLN OK-
205 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES NORTHWEST OF
TRYON TO 5 MILES NORTH OF STROUD AT 204 AM CDT...MOVING SOUTH AT 15
MPH.
A SURGE OF STRONG WINDS...WITH GUSTS UP TO 50 MPH WILL OCCUR AHEAD
OF THE MAIN LINE OF STORMS...FOLLOWED BY HEAVY RAIN AND INTENSE
LIGHTNING. THESE STORMS WILL EVENTUALLY AFFECT ALL OF LINCOLN COUNTY.
BURKE
Special weather statement, Jul 13, 1:21 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT FRI JUL 13 2007
OKZ017>019-024-025-130800-
BLAINE OK-LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-
221 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN...
KINGFISHER...LOGAN AND OKLAHOMA COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
WATONGA TO 11 MILES EAST OF CRESCENT AT 218 AM CDT...MOVING SOUTHEAST
AT 30 MPH. THESE STORMS WILL PRODUCE INTENSE LIGHTNING AND
RAINFALL...WITH NEAR ZERO VISIBILITY AT TIMES. QUICK ACCUMULATIONS
OVER ONE INCH ARE LIKELY. IN ADDITION...WIND GUSTS BETWEEN 35 AND
50 MPH WILL OCCUR ALONG THE LEADING EDGE OF THE LINE.
THUNDERSTORMS WILL REACH EDMOND...PIEDMONT...AND CALUMET BY 250 AM
CDT.
BURKE
Special weather statement, Jul 13, 1:59 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CDT FRI JUL 13 2007
OKZ017>019-024>026-130845-
LINCOLN OK-BLAINE OK-LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-
259 AM CDT FRI JUL 13 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN...
KINGFISHER...LINCOLN...LOGAN AND OKLAHOMA COUNTIES.
AT 257 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATONGA TO OKARCHE...EDMOND. MOVEMENT WAS SOUTHEAST AT 30 MPH.
THESE STORMS WILL PRODUCE INTENSE LIGHTNING AND RAINFALL...WITH NEAR
ZERO VISIBILITY AT TIMES. QUICK ACCUMULATIONS OVER ONE INCH ARE
LIKELY. WATER WILL COLLECT IN LOW LYING AND POORLY DRAINED AREAS. IN
ADDITION...WIND GUSTS BETWEEN 35 AND 50 MPH WILL OCCUR ALONG THE
LEADING EDGE OF THE LINE...WHICH WILL REACH UNION CITY...SOUTH
OKLAHOMA CITY...AND PRAGUE BY 335 AM.
BURKE
Flash Flood, Payne
- When
- July 13, 2:07 AM CST to 3:45 AM CST
- Where
- Payne County, Stillwater
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.120, -97.070
Major street flooding was reported by the emergency manager. Several vehicles stalled in the rapidly rising water. Monetary damages were estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, July 13, 2007$1.3 million · EF0 · 20 events
- Flash Flooding in Texas, July 13 to 14, 2007$1.6 million · 5 events
- Damaging Winds and Strong Wind in Mississippi, July 13 to 14, 2007$85,000 · 57 kt wind · 18 events
- Damaging Winds in Georgia, July 13, 2007$23,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in New York, July 13, 2007$25,000 · 50 kt wind · 2 events
- Damaging Winds in Louisiana, July 13, 2007$25,000 · 55 kt wind · 2 events
- Heat in Montana, July 13 to 31, 200716 events
- Flash Flood in Texas, July 13, 2007$20,000 · 1 event
- Flash Flood and Damaging Winds in Texas, July 13 to 14, 2007$15,000 · 56 kt wind · 3 events
- Damaging Wind in Arkansas, July 13, 2007$15,000 · 55 kt wind · 1 event
- Flash Flooding in Arkansas, July 13, 20077 events
- Hail and Damaging Winds in Texas, July 13, 2007$3,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47347.